Massachusetts, 2010

Hail and Damaging Wind in Massachusetts, June 10, 2010

June 10, 2010 · NWS BOX · 2 events in 1 county or zone

An upper level disturbance combined with a strong jet to produce showers and thunderstorms across portions of Massachusetts and Connecticut.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An upper level disturbance combined with a strong jet to produce showers and thunderstorms across portions of Massachusetts and Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 10, 4:00 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 10, 4:00 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT THU JUN 10 2010

.SYNOPSIS...
LOW PRES OVER THE SOUTHERN PORTION OF GEORGES BANK WILL MOVE FAR OUT
TO SEA TONIGHT. WEAK HIGH PRESSURE WILL BUILD ALONG THE SOUTH COAST
FRI AND DRIFT FARTHER OFFSHORE TO THE SOUTHEAST ON SAT. A LOW PRES
CENTER WILL LIKELY MOVE ACROSS SOUTHERN NEW ENGLAND ON SUNDAY AND
POSSIBLY BRING LOCALLY HEAVY RAIN. DRIER NW FLOW WILL DEVELOP FOR THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A STRONG VORTICITY MAX OVER SOUTHERN VT WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW ENGLAND THIS EVENING.
ISOLATED STORMS HAVE BEEN SEVERE IN NORTHWEST CT. IT IS MUCH MORE
STABLE OVER CENTRAL AND EASTERN NEW ENGLAND BUT A FEW STORMS COULD
LOCALLY PRODUCE SMALL HAIL OR GUSTY WINDS. THIS ACTIVITY SHOULD BE
OFF THE COAST BY 03Z. AT 415 PM...THESE WERE MOVING SOUTHEASTWARD ALONG
THE MA/VT/NH BORDER.

REMAINDER OF THE FORECAST FOR OVERNIGHT WILL FEATURE LOTS OF LOW
CLOUDINESS AND SOME PATCHY FOG...SINCE THE LOW LEVELS REMAIN MOIST.
FOLLOWED MAVMOSGUID FOR MIN TEMPS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY SHOULD BE DRY WITH WARMER TEMPERATURES. THERE WILL STILL BE A
BUNCH OF LOW LEVEL MOISTURE BUT AM EXPECTING A PARTLY SUNNY DAY.
THE SYNOPTIC GRADIENT LOOKS LIGHT ENOUGH TO ALLOW LOCAL SEA
BREEZES...WHICH WILL TEMPER THE HIGH TEMPERATURES ALONG THE COAST.

PREVIOUS TEMPERATURE FORECAST IN LINE WITH NEW GUIDANCE...JUST
LOWERED IT A COUPLE OF DEGREES ALONG THE COAST.

FRIDAY NIGHT...WARM ADVECTION CLOUDINESS WILL OVERSPREAD WESTERN
PORTIONS LATE AT NIGHT IN THE RETURN FLOW AROUND HIGH PRESSURE TO OUR
SOUTH. THERE IS A SLIGHT CHANCE OF SHOWERS IN THE SLOPES OF THE
BERKSHIRES TOWARD DAYBREAK.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN CONCERN WILL BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS
WEEKEND.

SATURDAY...A WEAK COLD FRONT WILL APPROACH FROM THE NORTH...THEN
STALL. MEANWHILE A WARM FRONT WILL APPROACH FROM THE SOUTHWEST.
MODELS HAVING SOME DIFFICULTY REGARDING THE PLACEMENT OF SHORT
WAVE ENERGY TRANSLATING SOUTHEASTWARD OVER THE H5 RIDGE AXIS
FROM THE GREAT LAKES INTO NEW YORK STATE AND PORTIONS OF SOUTHERN
NEW ENGLAND. H85 THERMAL RIBBON AND ISODROSTHERMAL BOUNDARY EXPECTED
TO DEVELOP FROM APPROXIMATELY KART-KMGJ-KNYC. 12Z GFS BRINGS A
SHORT WAVE AND 45 KT MID LEVEL JET FROM KBUF-KDXR FROM 12Z-18Z...THE
ECMWF FROM KBUF-KNYC AND THE NAM FURTHER NORTH FROM KART TO KMPV.
BASICALLY CONCENTRATED CHANCE POPS ACROSS THE INTERIOR SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS SOME OF THIS ACTIVITY
TO THE WEST ATTEMPTS TO SPILL INTO SOUTHERN NEW ENGLAND. HOWEVER MID
LEVEL LAPSE RATES WILL GENERALLY BE STABLE ACROSS THE AREA WITH BEST
LOW LEVEL INSTABILITY REMAINING IN PENNSYLVANIA AND NEW
JERSEY...SOUTH OF THE WARM FRONT. OVERALL EXPECTING CONSIDERABLE
CLOUDS BUT CURRENT THINKING IS THIS ACTIVITY SHOULD WEAKEN AS IT
APPROACHES SOUTHERN NEW ENGLAND.

SATURDAY NIGHT...WILL CONTINUE WITH LOW CHANCE POPS AS THE WARM
FRONT REMAINS JUST SOUTHWEST OF THE AREA. APPEARS THAT ANOTHER SHORT
WAVE WILL BE APPROACHING THE REGION BY DAYBREAK.

SUNDAY...MAIN CONCERN WILL BE THE PLACEMENT OF THE WARM FRONT AND
FOCUS AREA FOR CONVECTION. APPEARS THAT THE WARM FRONT WILL REMAIN
SOUTHWEST OF THE AREA MUCH OF THE DAY AS THE UPPER LEVEL FLOW
REMAINS WNW-ESE ACROSS THE REGION. LEANED TOWARDS THE 12Z ECMWF
SOLUTION AND KEPT CONSIDERABLE CLOUDS AND THE MENTION OF CHANCE
POPS. SOME PATCHY FOG AND DRIZZLE POSSIBLE ALONG THE COAST.

SUNDAY NIGHT AND MONDAY...LOW PRESSURE MAKES ITS CLOSEST APPROACH
SUNDAY NIGHT...FOLLOWED BY A SECONDARY COLD FRONT MONDAY. CONTINUED
WITH CHANCE POPS DURING THIS TIMEFRAME.

TUESDAY THROUGH THURSDAY...GEFS AND OPERATIONAL MODELS CONTINUE TO
INDICATE A DECENT SPREAD IN TERMS OF 500 MB HEIGHT ANOMALIES.
CONSENSUS INDICATES THAT H5 AND SFC HIGH PRESSURE WILL BUILD OVER
THE AREA WITH CUTOFF LOW PRESSURE FORMING EAST OF NEW ENGLAND. THIS
WOULD TRANSLATE INTO DRY NW FLOW PREVAILING.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THIS EVENING UNTIL ABOUT 03Z...SHOWERS AND SCATTERED STRONG
THUNDERSTORMS WILL MOVE SE FROM THE MA/VT/NH BORDER AND IMPACT MUCH
OF SOUTHERN NEW ENGLAND. IT LOOKS LIKE BDL MAY BE SPARED SINCE A LINE
OF STORMS HAS ALREADY PASSED SOUTH OF THERE. GENERALLY HAVE MVFR CIGS
WITH ISOLATED IFR CIGS IN AREAS OF RAIN AND FOG. A FEW CLEAR PATCHES
IN WESTERN PORTIONS OF SNE.

LATER TONIGHT...AFTER 03Z...GENERALLY MVFR CIGS AND VSBYS IN
FOG...IMPROVING NW TO SE TOWARD DAYBREAK.

FRIDAY...WILL LIKELY SEE BROKEN SKY COVER BUT HAVE HIGH CONFIDENCE
THAT ANY MORNING FOG WILL LIFT QUICKLY AND CLOUD HEIGHTS WILL BE IN
VFR RANGE.

KBOS...MVFR CIGS CONTINUING THIS EVENING BUT THEN MODERATE
CONFIDENCE IN IFR CIGS RETURNING TONIGHT IN AREAS OF RAIN AND FOG...
HIGH CONFIDENCE IN SHOWERS AND POSSIBLY A THUNDERSTORM BETWEEN 22Z
AND 02Z.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...MODERATELY CONFIDENT IN VFR CONDITIONS BUT WARM
ADVECTION WILL CAUSE INCREASING LOW AND MID LEVEL CLOUDINESS LATE AT
NIGHT.

SATURDAY...MODERATE CONFIDENCE VFR. SCATTERED MVFR CEILINGS/VSBYS
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY W TERMINALS.

SATURDAY NIGHT...MODERATE CONFIDENCE AREAS MVFR/IFR CEILINGS WITH
LOW CLOUDS AND FOG PATCHES FORMING AS A WARM FRONT APPROACHES.

SUNDAY...MODERATE CONFIDENCE AREAS MVFR/IFR CONDITIONS WITH LOW
CLOUDS AND FOG PATCHES ALONG THE COAST. SCATTERED SHOWERS AND
THUNDERSTORMS.

MONDAY...MODERATE CONFIDENCE IMPROVEMENT TO VFR CONDITIONS WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

TUESDAY...MODERATE TO HIGH CONFIDENCE VFR.

&&

.MARINE...
5 TO 7 FOOT SEAS WILL LINGER OVER THE SOUTHERN OUTER WATERS TONIGHT.
WIND GUSTS TO 25 KNOTS WILL PERSIST OVER THE SOUTHEASTERNMOST WATERS
THIS EVENING UNTIL THE LOW PRESSURE OVER SOUTHERN GEORGES BANK MOVES
FARTHER AWAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THESE AREAS
UNTIL 04Z SOUTH OF RHODE ISLAND AND UNTIL 08Z FOR THE SOUTHEASTERN WATERS.

FRIDAY AND FRIDAY NIGHT...NO SIGNIFICANT WINDS OR SEAS EXPECTED.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY AND SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA.

MONDAY...MARGINAL SCA FOR HAZARDOUS SEAS POSSIBLE FOR LEFTOVER S
SWELL.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.

&&

.CLIMATE...
CLIMATOLOGICAL SPRING INCLUDES MARCH...APRIL AND MAY. WARMEST CLIMO
SPRING RECORDED AT MOST OF THE LONG TERM CLIMATE SITES.

BOS SPRING 2010 AVERAGE TEMP 53.2F BEATS 52.9F 1977
PVD SPRING 2010 AVERAGE TEMP 53.9F BEATS 53.2F 1945
BDL SPRING 2010 AVERAGE TEMP 54.3F BEATS 53.2F 1991
ORH SPRING 2010 AVERAGE TEMP 50.9F BEATS 50.5F 1921

BOS SPRING 2010 PRECIP TOTAL 19.55 INCHES 5TH WETTEST AND WETTEST
SPRING SINCE 1984 MAINLY DUE TO RECORD WETTEST MARCH.

PVD SPRING 2010 PRECIP TOTAL 21.04 INCHES 2ND WETTEST AND WETTEST
SPRING SINCE 1983 MAINLY DUE TO RECORD WETTEST MARCH.

&&

.EQUIPMENT...
THE BLUE HILL NOAA WEATHER RADIO HAS BEEN INTERMITTENTLY OFF THE
AIR. COMMUNICATIONS HAS IMPROVED...AND WE ARE HOPEFUL THIS IMPROVING
TREND WILL CONTINUE.

REPAIRS TO THE BOSTON BUOY 44013 WILL BE LONGER. THIS BUOY WAS
DAMAGED DUE TO A VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT
BUOY. OUTAGE TIME IS NOT KNOWN AT THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ256.

&&

SYNOPSIS...STRAUSS/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...STRAUSS
AVIATION...EKSTER/GAF
MARINE...STRAUSS/GAF
CLIMATE...STRAUSS
EQUIPMENT...STAFF
Hazardous weather outlook, Jun 10, 3:45 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU JUN 10 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-112045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
445 PM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS MAY BRING SMALL HAIL AND GUST WINDS ACROSS THE
FAR WEST EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY DOWNPOURS ON SUNDAY MAY CAUSE MINOR FLOODING...MAINLY IN URBAN
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
445 PM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 2:17 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT THU JUN 10 2010

CTZ002-102015-
HARTFORD CT-
317 PM EDT THU JUN 10 2010

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 7 MILES NORTHWEST OF CANTON...OR ABOUT 7 MILES EAST OF
TORRINGTON...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CANTON...BURLINGTON...AVON...
  BRISTOL...WEST HARTFORD...FARMINGTON...PLAINVILLE...NEW BRITAIN...
  SOUTHINGTON...NEWINGTON...WETHERSFIELD...BERLIN AND ROCKY HILL.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4181 7295 4183 7294 4186 7297 4189 7296
      4190 7292 4192 7292 4197 7297 4197 7301
      4199 7299 4168 7258 4156 7289 4156 7294
      4164 7294 4164 7299 4180 7302

MLE
Special weather statement, Jun 10, 2:54 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT THU JUN 10 2010

CTZ002-102100-
HARTFORD CT-
354 PM EDT THU JUN 10 2010

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH OVER
NEW BRITAIN...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BERLIN AND ROCKY HILL.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4179 7274 4164 7257 4162 7270 4160 7272
      4159 7275 4158 7276 4158 7279 4155 7282
      4157 7284 4155 7285 4155 7287 4156 7290
      4168 7290

MLE
Special weather statement, Jun 10, 4:09 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT THU JUN 10 2010

MAZ003-004-010-102145-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
509 PM EDT THU JUN 10 2010

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 2 MILES SOUTHEAST OF MONTAGUE...OR ABOUT 7 MILES
SOUTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WENDELL...LEVERETT...NEW SALEM...
  AMHERST...SHUTESBURY AND PELHAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4242 7217 4231 7249 4252 7264 4259 7236

MLE
Special weather statement, Jun 10, 4:45 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT THU JUN 10 2010

MAZ003-004-010>012-102215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-
545 PM EDT THU JUN 10 2010

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 7 MILES NORTHWEST OF WARE...OR ABOUT 10 MILES EAST
OF AMHERST...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARE...WARREN...WEST BROOKFIELD
  AND BROOKFIELD.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4220 7203 4212 7224 4234 7241 4240 7227

MLE

The radar

The Boston radar (KBOX), 95 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Worcester

When
June 10, 5:01 PM EST to 5:03 PM EST
Where
Worcester County, West Warren
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.220, -72.230

Quarter sized hail fell along Main Street.

Thunderstorm Wind, Worcester

When
June 10, 5:30 PM EST
Where
Worcester County, 1.03 mi E of Sturbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.100, -72.060

Large branches along Interstate 84 were downed by thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2010Every state in 2010This day in weather historyWarnings in Massachusetts, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246581, 246582.